Alert archive / Mississippi / Wind Advisories in 2025
Wind Advisory 2, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Feb 15, 2025, 8:21 AM CST for 47 counties in Mississippi; Ashley County, Chicot County, Arkansas; 9 parishes in Louisiana. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2025, 8:21 AM CST (14:21 UTC)
- Expired
- Feb 16, 2025, 5:23 AM CST
- In force
- 21 hr
- Issued by
- NWS Jackson, MS
All 58 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 444 m²/s²
- 0-3 km storm-relative helicity
- 529 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
094 WWUS74 KJAN 151421 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 821 AM CST Sat Feb 15 2025 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-041- 152230- /O.NEW.KJAN.WI.Y.0002.250215T1421Z-250216T0300Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey- Including the cities of Greenville, St. Joseph, Cleveland, Tallulah, Delhi, Harrisonburg, North Crossett, Indianola, Ruleville, Anguilla, West Crossett, Hamburg, Isola, Winnsboro, Belzoni, Bastrop, Eudora, Newellton, Rolling Fork, Epps, Jonesville, Waterproof, Ferriday, Lake Providence, Rayville, Vidalia, Crossett, Greenwood, Dermott, Oak Grove, Lake Village, West Ferriday, and Mayersville 821 AM CST Sat Feb 15 2025 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph outside of thunderstorms. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ DL
4 follow-up statements
348 WWUS74 KJAN 151654 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1054 AM CST Sat Feb 15 2025 MSZ026>033-036>039-042>066-072>074-160100- /O.EXB.KJAN.WI.Y.0002.250215T1800Z-250216T1200Z/ Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- Including the cities of Tchula, Columbus, Brookhaven, Jackson, Weir, Durant, Richland, Taylorsville, Philadelphia, Kosciusko, Scooba, Brandon, Natchez, Raleigh, Bassfield, Canton, Purvis, Hattiesburg, Lexington, Bay Springs, Port Gibson, Hazlehurst, Meridian, Goodman, Bude, Brooksville, Vicksburg, Forest, Columbia, Union, Pickens, Morton, Winona, New Hebron, Pearl River, De Kalb, Meadville, Mount Olive, Grenada, Yazoo City, West Hattiesburg, Louisville, North Carrollton, Wesson, Mendenhall, Stonewall, Ackerman, Fayette, Pearl, Prentiss, Laurel, Quitman, Lumberton, Decatur, Vaiden, Newton, Madison, Eupora, Crystal Springs, Shubuta, Macon, Heidelberg, Collins, Carthage, Ridgeland, Magee, Monticello, Carrollton, West Point, Mathiston, Starkville, Roxie, and Conehatta 1054 AM CST Sat Feb 15 2025 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected outside of thunderstorms. * WHERE...Portions of central and south Mississippi. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-041- 160100- /O.CON.KJAN.WI.Y.0002.000000T0000Z-250216T0300Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey- Including the cities of Greenville, St. Joseph, Cleveland, Tallulah, Delhi, Harrisonburg, North Crossett, Indianola, Ruleville, Anguilla, West Crossett, Hamburg, Isola, Winnsboro, Belzoni, Bastrop, Eudora, Newellton, Rolling Fork, Epps, Jonesville, Waterproof, Ferriday, Lake Providence, Rayville, Vidalia, Crossett, Greenwood, Dermott, Oak Grove, Lake Village, West Ferriday, and Mayersville 1054 AM CST Sat Feb 15 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph outside of thunderstorms. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ DL
757 WWUS74 KJAN 152200 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 400 PM CST Sat Feb 15 2025 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-041- 160300- /O.CON.KJAN.WI.Y.0002.000000T0000Z-250216T0300Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey- Including the cities of Greenville, St. Joseph, Cleveland, Tallulah, Delhi, Harrisonburg, North Crossett, Indianola, Ruleville, Anguilla, West Crossett, Hamburg, Isola, Winnsboro, Belzoni, Bastrop, Eudora, Newellton, Rolling Fork, Epps, Jonesville, Waterproof, Ferriday, Lake Providence, Rayville, Vidalia, Crossett, Greenwood, Dermott, Oak Grove, Lake Village, West Ferriday, and Mayersville 400 PM CST Sat Feb 15 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph outside of thunderstorms. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MSZ026>033-036>039-042>066-072>074-160600- /O.CON.KJAN.WI.Y.0002.000000T0000Z-250216T1200Z/ Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- Including the cities of Tchula, Columbus, Brookhaven, Jackson, Weir, Durant, Richland, Taylorsville, Philadelphia, Kosciusko, Scooba, Brandon, Natchez, Raleigh, Bassfield, Canton, Purvis, Hattiesburg, Lexington, Bay Springs, Port Gibson, Hazlehurst, Meridian, Goodman, Bude, Brooksville, Vicksburg, Forest, Columbia, Union, Pickens, Morton, Winona, New Hebron, Pearl River, De Kalb, Meadville, Mount Olive, Grenada, Yazoo City, West Hattiesburg, Louisville, North Carrollton, Wesson, Mendenhall, Stonewall, Ackerman, Fayette, Pearl, Prentiss, Laurel, Quitman, Lumberton, Decatur, Vaiden, Newton, Madison, Eupora, Crystal Springs, Shubuta, Macon, Heidelberg, Collins, Carthage, Ridgeland, Magee, Monticello, Carrollton, West Point, Mathiston, Starkville, Roxie, and Conehatta 400 PM CST Sat Feb 15 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected outside of thunderstorms. * WHERE...Portions of central and south Mississippi. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ DL
393 WWUS74 KJAN 160431 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1031 PM CST Sat Feb 15 2025 MSZ026>033-036>039-042>066-072>074-161200- /O.CON.KJAN.WI.Y.0002.000000T0000Z-250216T1200Z/ Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- Including the cities of Vaiden, Kosciusko, Mathiston, Columbus, Weir, West Hattiesburg, Pearl, Newton, Hattiesburg, Crystal Springs, Tchula, Ridgeland, Carthage, Scooba, Decatur, Brookhaven, Collins, Prentiss, Vicksburg, Laurel, Pearl River, Eupora, Taylorsville, Heidelberg, Goodman, Port Gibson, Hazlehurst, Lexington, Fayette, Natchez, Roxie, Columbia, Ackerman, Brandon, Monticello, Quitman, Mount Olive, Yazoo City, Carrollton, West Point, Bassfield, Raleigh, Meadville, Lumberton, Starkville, Winona, Magee, Bude, De Kalb, Pickens, Meridian, New Hebron, Grenada, Morton, Mendenhall, Purvis, Conehatta, North Carrollton, Richland, Wesson, Shubuta, Canton, Macon, Forest, Jackson, Madison, Louisville, Union, Philadelphia, Durant, Stonewall, Brooksville, and Bay Springs 1031 PM CST Sat Feb 15 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected outside of thunderstorms. * WHERE...Portions of central, east central, north central, northeast, south central, southeast, southwest, and west central Mississippi. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 22
594 WWUS74 KJAN 161123 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 523 AM CST Sun Feb 16 2025 MSZ026>033-036>039-042>066-072>074-161230- /O.CAN.KJAN.WI.Y.0002.000000T0000Z-250216T1200Z/ Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- Including the cities of North Carrollton, Port Gibson, Magee, Ackerman, Mendenhall, De Kalb, Meridian, Collins, Union, Prentiss, Brandon, Laurel, Lumberton, Raleigh, Hattiesburg, Starkville, Monticello, Columbus, Scooba, Columbia, Roxie, Kosciusko, Louisville, Quitman, Fayette, Purvis, Philadelphia, Vicksburg, Taylorsville, Decatur, Lexington, Winona, Meadville, Brooksville, Macon, Stonewall, Natchez, Brookhaven, West Hattiesburg, Hazlehurst, Vaiden, Jackson, Wesson, Durant, Newton, Bassfield, Madison, Bay Springs, Pickens, West Point, Morton, Carthage, Conehatta, Shubuta, Richland, Ridgeland, Tchula, Mount Olive, Crystal Springs, Grenada, Yazoo City, New Hebron, Heidelberg, Pearl River, Carrollton, Mathiston, Goodman, Bude, Weir, Eupora, Pearl, Forest, and Canton 523 AM CST Sun Feb 16 2025 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ 19
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Feb 15, 5:20 AM CST, 3 hours 1 minute earlier.
Area forecast discussion, Feb 15, 5:20 AM CST, 3 hours 1 minute before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 520 AM CST Sat Feb 15 2025 ...New AVIATION... .DISCUSSION... Issued at 343 AM CST Sat Feb 15 2025 Through Tonight...A shortwave is expected to enter the area late tonight. This, coupled with a sturdy surface gradient produced from an approaching low and a downstream high will allow for temperatures to rapidly rebound well above seasonal norms this afternoon. This strong warm/moist air advecting in from the Gulf will surge temperatures into the high 70s to low 80s with dew points into the upper 60s. This will facilitate the development of a sturdy pressure gradient producing sustained winds into the 20-25 mph range, gusting at times to 40 mph. As a result, have introduced a Limited threat for strong winds into the HWO. As stronger ascent reaches the area late this afternoon, expect storms to increase just ahead of a strong cold front moving into the ArkLaMiss Delta region. Given strong deep layer wind shear, we continue to expect storms to organize into a severe linear convective system with the primary hazards being damaging wind gusts and tornadoes (enhanced risk). Most tornado potential should be associated with the line, but we'll monitor closely the potential for discrete cell development ahead of the QLCS. Initially, any significant storm threat should be confined to far northwest portions of the forecast area during the late afternoon, but once a linear convective system forms, it will accelerate quickly eastward through and out of the area by shortly after midnight. It should be noted that we are not messaging for flash flooding potential due to the progressive nature of the heavier showers/storms, and we'll continue to monitor given the wet antecedent conditions. Sunday into mid-week...Strong cold advection will take place Sunday following the storm system, and a widespread freeze is expected Sunday night, noteworthy because it is the first widespread freeze in three weeks at most locations. Thereafter, another shortwave trough will quickly approach bringing increased precipitation chances by late Tuesday into Wednesday. Arctic air will be moving southward at the same time, and depending on what the timing is like, there will be potential for a wintry mix of precipitation, particularly for northwest portions of the area given the greater tendency for the shallow cold air to surge in faster than expected over the ArkLaMiss Delta region. A conditional scenario for greater winter wx potential farther southeast hinges on subsequent wave development that could keep precip chances around through Wed night. This is still a lower confidence situation and we are not formally messaging for it as of now and will continue to monitor guidance trends. Confidence is increasing in a dangerous cold forecast as guidance has come in more aggressive for low temperatures reaching the mid/upper teens as early as Wednesday night, and again Thursday night with highs potentially not rising above freezing in portions of the area. The recent warmth has brought an anomalously early start to some plant growth, so temperatures this cold could be devastating in that regard. We're seeing increasing concern for impacts to people and infrastructure as well. Stay tuned for updates concerning the cold/winter weather potential./EC/OAJ && .AVIATION... (12Z TAFS) Issued at 519 AM CST Sat Feb 15 2025 Due to low stratus across the area, a mix of MVFR/IFR flight categories are being observed at area TAF sites this morning. Ceilings will improve through late morning and into this afternoon, with a mix of VFR/MVFR expected areawide. Chances for showers and storms, some likely severe producing damaging winds to 61 knots as well as tornadoes, will increase from west to east across the region from around 22Z today through 08Z Sunday, as a line of thunderstorms races east across the region. Rain will quickly come to an end behind the passage of the front, with winds becoming breezy from the northwest in its wake on Sunday. Ahead of the front through this evening, winds will be gusty from the south and sustained between 17- 22 knots, while gusting to around 30 knots at times. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 79 44 53 30 / 30 100 0 0 Meridian 78 47 58 29 / 20 100 0 0 Vicksburg 80 42 51 30 / 30 100 0 0 Hattiesburg 81 52 61 32 / 10 100 0 0 Natchez 80 43 53 32 / 40 100 0 0 Greenville 75 39 46 27 / 60 100 0 0 Greenwood 78 40 50 28 / 50 100 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 19
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 8:34 PM CST | River Flood Warning | JAN | Jones | 72 hr |
Nearby
Wind Advisories in Mississippi, 2025Wind Advisories in Louisiana, 2025Wind Advisories in Arkansas, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.